MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the 9fr introducer kit (ik) device was missing the piece that keeps the blood from coming out.The procedure was an angiogram.Another device was opened to continue procedure.There was no medical intervention required.Additional information was received on (b)(6) 2021.The scrub tech stated that the device looked different however, thought it was a new model.The missing component was confirmed the be the valve at the base of the hub.They stated it did not become dislodged during use, it was already missing when opened.During the procedure the blood leakage was minimal and was less than 250cc.The patient was in stable condition.The procedure was completed as intended with the second device used.The issue was discovered before advancing the wires.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.One 9fr introducer sheath was returned for product evaluation.The sheath was subjected to visual analysis and it was noted that the valve was missing from inside the hub.It had dislodged from its intended position; the valve was found inside the sheath tubing at about 1.5 cm from the sheath hub.The complaint can be confirmed for mechanical damage.Based on the investigation results, the likely cause of the event is the dilator was inserted off-center into the hub, dislodging the valve from its intended orientation.It is likely the crosscut valve was dislodged from the hub causing the leakage.The device was in a conforming state when released from terumo control.There is no indication that any manufacturing issues may have led to this event.Currently no action is recommended since this risk evaluation is within the predetermined limits in the fmea.

Brand Name
RADIFOCUS INTRODUCER II KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key12168279
Report Number1118880-2021-00160
Device Sequence Number3820108
Product Code DYB
UDI-Device Identifier00389701007281
UDI-Public00389701007281
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K954234
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model NumberN/A
Device Catalogue NumberRSS901
Device Lot NumberYG03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2021
Initial Date Received by Manufacturer 06/18/2021
Supplement Date Received by Manufacturer07/28/2021
Initial Report FDA Received Date07/14/2021
Supplement Report FDA Received Date08/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age38 YR